Having doubts about getting 2nd 3rd injection in knee

Discussion in 'Fibromyalgia Main Forum' started by rosemarie, Aug 19, 2008.

  1. rosemarie

    rosemarie Member

    I am seriously thinking of canceling my appointment on Thrusday to get my 2nd injection of Ulfelxa. Just having the numbing shot was intencely painful and the injection of the medication was every bit as painful as the numbing one. While my rehumy gave me the numbing injection I felt a sharp burning pain that left me feeling like some one was ripping my kneecap off from the inside out. It hurt so much that I jumped after he had the needle in my joint. I don't remember hurting that much .

    When I have had steriod injections they have drawn up the steriod and the marcaine together so it was only one injection. Having two injections left me unable to walk out of the office, I was crying as I hurt so badly, it took 4 and a half days before I was able to walk with out crutches . My knee still hurts worse than before the injection.

    When the doctor injected the medication I cryed out in pain and my knee was to have been numb but I felt every painful drop that went in my joint.

    After I got home from having the injections my leg began to itch badly. The site of the shot it touched , brushed against felt like it had a bee stinger in it. Or something that some sharp was poking me. I talked to my doctor several times that first day and the next.

    I was told that I was not having a allergic reaction to the ulflexa , NO one has ever mentioned itching when given this injection. {Not any of my doctor's patients have had the same reactions and extreme pain that I have gone thru this last week}I told the doctor that I have had reaction from medications that other people don't have. IF there is a abnormal ,unusal, extremly painful, reaction I will be the one to have it.

    This is not the first time this has happened to me. I know that from past expereinces I tend to have the strange reactions to medicaions . {I am abby-normal when it comes to the reactions I have to all types of meds. I feel after talking with the staff that the doctor didn't believe me when I told him how I felt and how painful this was for me.

    I know that I was to have 3 injection to get the best results but if that means I am going to have more extreme pain as well as itching. It is just not worth it for me. I Hope that my rehumy understands how I feel about this. I have tried to think that this is going to help me.

    I am so nervous about this injections that I am sick to my stomache, I don't want to have to go thru this all over again and again.

    SCared, nervous and still hurting.

  2. homesheba

    homesheba New Member

    i wish you wouldnt go.
    it sounds like it is just horrible
    and if it doesnt help that much-
    there has to be something else he can do?
    i hope anyway.
  3. rosemarie

    rosemarie Member

    I canceled my injections for my knee. It was not worth the added pain I was in . I don't know if the one that I got was what set off a flare or not but I am having leg aches daily and every night. I can't sleep because my legs ache clear down to my bones.

    The office staff said that they would leave a message for the doctor and let him know of my desision. His nurse said that maybe I just needed more time to heal from the injection. I am going to look it up as I don't know much about this medication and that is scary for me.

    Thanks for all your concerns and thoughts they really do help me.
  4. LindaH

    LindaH New Member

    I had the Synvisc injections for my knee. I had fallen twice on the same knee within a month. Had alot of physical therapy and cortizone injections too. Finally decided to do the Synvisc.

    The first one was fine and I walked out without having to use my crutches. The second one was horrible and my daughter had to help me make it to the desk to make my next appointment. She went to my van and gotmy crutches for me. It took four days before I could walk without those horrible crutches.

    When I went in the next week I told my doctor. He said the location was a bad one for me and he put the third one in the same location as the first. I walked out of there and have been doing pretty well most of the time since then. It has been almost three years and although my knee hurts sometimes, I am still able to walk. Not every one has the same success.

  5. LindaH

    LindaH New Member

    Everyone reacts differently to all things. Mine has lasted for almost three years and while I certainly didn't enjoy getting them I would get them again. Just hope the doc wrote the injection sites he used before in my chart because the second one was pure you know what. Wish you well on the third injection Jam.

  6. rosemarie

    rosemarie Member

    As I was checking out the posts tonight I came across this post of mine. To bring you up to date on this subject I called my rehumy the day before my second injection and said that I was canceling my appointment for the next day.

    I told his nurse that I did not ever want to have another injection like the first one. THe euflexxa made my knee, hip, calf, oh well my whole right leg throb so painfully that I was unable to walk for a week and even then I needed to use a cane or on days where I was on my feet more crutches.

    This injection for me started out to be one of the most painfull procudures I have had done , and there is not enough money in the world to make me have another one.

    I knew that steriods like cortisone caused me to have severe pain in my knee& ankle the pain was so bad that when I would have the injections done I needed a stronger pain medication for the next month. So I was expecting the euflexxa to churt as well , I tried to learn all I could about it before hand so that I would be more accepting to it. But when I went in to the rehumy that day

    I was shaking ,terrified and almost chickened out right before my appointment. I should had not had it done. But then it has helped many people just not me.
    So like you say every one is different and for me injections are not for me.